Acute generalized exanthematous pustulosis caused by celecoxib

Chao-Chun Yang, Yu-Yun Lee, Wen Chieh Chen

Research output: Contribution to journalArticle

16 Citations (Scopus)

Abstract

Acute generalized exanthematous pustulosis (AGEP) is a rapidly evolving, febrile, widespread, non-follicular pustular eruption mainly provoked by drugs. Celecoxib, a selective cyclooxygenase-2 (COX-2) inhibitor containing a sulfonamide substitute, is now clinically widely used due to its advantage of lower rate of gastrointestinal irritation. We report a case of AGEP in a 61-year-old woman who presented with fever, widespread maculopapules, vesicles, bullae, tiny pustules and leukocytosis soon after the ingestion of celecoxib. The condition resolved rapidly within 10 days. AGEP was diagnosed based on clinical and histopathological findings. Skin patch testing showed positive reaction to 1% celecoxib without cross-reactivity to 1% sulfamethoxazole-trimethoprim.

Original languageEnglish
Pages (from-to)555-557
Number of pages3
JournalJournal of the Formosan Medical Association
Volume103
Issue number7
Publication statusPublished - 2004 Jul 1

Fingerprint

Celecoxib
Acute Generalized Exanthematous Pustulosis
Fever
Cyclooxygenase 2 Inhibitors
Leukocytosis
Sulfonamides
Sulfamethoxazole Drug Combination Trimethoprim
Blister
Eating
Skin
Pharmaceutical Preparations

All Science Journal Classification (ASJC) codes

  • Medicine(all)

Cite this

@article{8fee9eb54b6149e9847f717d5a61e695,
title = "Acute generalized exanthematous pustulosis caused by celecoxib",
abstract = "Acute generalized exanthematous pustulosis (AGEP) is a rapidly evolving, febrile, widespread, non-follicular pustular eruption mainly provoked by drugs. Celecoxib, a selective cyclooxygenase-2 (COX-2) inhibitor containing a sulfonamide substitute, is now clinically widely used due to its advantage of lower rate of gastrointestinal irritation. We report a case of AGEP in a 61-year-old woman who presented with fever, widespread maculopapules, vesicles, bullae, tiny pustules and leukocytosis soon after the ingestion of celecoxib. The condition resolved rapidly within 10 days. AGEP was diagnosed based on clinical and histopathological findings. Skin patch testing showed positive reaction to 1{\%} celecoxib without cross-reactivity to 1{\%} sulfamethoxazole-trimethoprim.",
author = "Chao-Chun Yang and Yu-Yun Lee and Chen, {Wen Chieh}",
year = "2004",
month = "7",
day = "1",
language = "English",
volume = "103",
pages = "555--557",
journal = "Journal of the Formosan Medical Association",
issn = "0929-6646",
publisher = "Excerpta Medica Asia Ltd.",
number = "7",

}

Acute generalized exanthematous pustulosis caused by celecoxib. / Yang, Chao-Chun; Lee, Yu-Yun; Chen, Wen Chieh.

In: Journal of the Formosan Medical Association, Vol. 103, No. 7, 01.07.2004, p. 555-557.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Acute generalized exanthematous pustulosis caused by celecoxib

AU - Yang, Chao-Chun

AU - Lee, Yu-Yun

AU - Chen, Wen Chieh

PY - 2004/7/1

Y1 - 2004/7/1

N2 - Acute generalized exanthematous pustulosis (AGEP) is a rapidly evolving, febrile, widespread, non-follicular pustular eruption mainly provoked by drugs. Celecoxib, a selective cyclooxygenase-2 (COX-2) inhibitor containing a sulfonamide substitute, is now clinically widely used due to its advantage of lower rate of gastrointestinal irritation. We report a case of AGEP in a 61-year-old woman who presented with fever, widespread maculopapules, vesicles, bullae, tiny pustules and leukocytosis soon after the ingestion of celecoxib. The condition resolved rapidly within 10 days. AGEP was diagnosed based on clinical and histopathological findings. Skin patch testing showed positive reaction to 1% celecoxib without cross-reactivity to 1% sulfamethoxazole-trimethoprim.

AB - Acute generalized exanthematous pustulosis (AGEP) is a rapidly evolving, febrile, widespread, non-follicular pustular eruption mainly provoked by drugs. Celecoxib, a selective cyclooxygenase-2 (COX-2) inhibitor containing a sulfonamide substitute, is now clinically widely used due to its advantage of lower rate of gastrointestinal irritation. We report a case of AGEP in a 61-year-old woman who presented with fever, widespread maculopapules, vesicles, bullae, tiny pustules and leukocytosis soon after the ingestion of celecoxib. The condition resolved rapidly within 10 days. AGEP was diagnosed based on clinical and histopathological findings. Skin patch testing showed positive reaction to 1% celecoxib without cross-reactivity to 1% sulfamethoxazole-trimethoprim.

UR - http://www.scopus.com/inward/record.url?scp=6344231971&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=6344231971&partnerID=8YFLogxK

M3 - Article

C2 - 15318279

AN - SCOPUS:6344231971

VL - 103

SP - 555

EP - 557

JO - Journal of the Formosan Medical Association

JF - Journal of the Formosan Medical Association

SN - 0929-6646

IS - 7

ER -